Alert archive / Florida / Beach Hazards Statements in 2020
Beach Hazards Statement 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this beach hazards statement at Dec 21, 2020, 12:22 PM EST for Lee County, Florida. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2020, 12:22 PM EST (17:22 UTC)
- Expired
- Dec 22, 2020, 10:00 PM EST
- In force
- 34 hr
- Issued by
- NWS Tampa Bay, FL
County Lee County, FL
The radar
The Tampa radar (KTBW), 132 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000 WHUS42 KTBW 211722 CFWTBW Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 1222 PM EST Mon Dec 21 2020 FLZ165-230300- /O.NEW.KTBW.BH.S.0001.201221T1722Z-201223T0300Z/ /O.CON.KTBW.RP.S.0035.000000T0000Z-201222T0600Z/ Coastal Lee- 1222 PM EST Mon Dec 21 2020 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING FOR RED TIDE... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...For the Beach Hazards Statement, respiratory irritation associated with Red Tide possible in some coastal areas. For the High Rip Current Risk, dangerous rip currents. * WHERE...For the Beach Hazard Statement, Coastal Southern Lee County: Gulf Coast... Possible Today and Tomorrow. For the High Rip Current Risk, Lee County. * WHEN...For the Beach Hazard Statement, through 10 PM Tuesday. For the High Rip Current Risk, through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Exposure to red tide can cause coughing, sneezing, and tearing eyes. People with asthma, emphysema, or any chronic lung disease may be more sensitive. Irritation may vary by beach and throughout the day. * ADDITIONAL DETAILS...Full forecast information- https://tidesandcurrents.noaa.gov/hab/gomx.html. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If you experience uncomfortable symptoms from red tide, consider moving to an unaffected beach nearby. Find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory (Mote) daily beach conditions - https://visitbeaches.org/ and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status - http://myfwc.com/redtidestatus. RED TIDE HEALTH INFORMATION - Consult the Florida Department of Health - http://www.floridahealth.gov/environmental- health/aquatic-toxins/index.html or call the Poison Control Center: 1-800 222-1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products or services contained therein. RED TIDE INFORMATION SOURCES - Red tide forecasts are provided by the National Ocean Service with data provided by the FWC and MOTE. && $$ FLZ050-151-155-160-162-220600- /O.CON.KTBW.RP.S.0035.000000T0000Z-201222T0600Z/ Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte- 1222 PM EST Mon Dec 21 2020 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents. * WHERE...Coastal Manatee, Coastal Hillsborough, Coastal Sarasota, Pinellas and Coastal Charlotte Counties. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
162 WHUS42 KTBW 220620 CFWTBW Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 120 AM EST Tue Dec 22 2020 FLZ165-221430- /O.EXP.KTBW.RP.S.0035.000000T0000Z-201222T0600Z/ /O.CON.KTBW.BH.S.0001.000000T0000Z-201223T0300Z/ Coastal Lee- 120 AM EST Tue Dec 22 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH RIP CURRENT RISK HAS EXPIRED... * WHAT...Respiratory irritation associated with Red Tide possible in some coastal areas. * WHERE...Coastal Southern Lee County. * WHEN...Through 10 PM Tuesday. * IMPACTS...Exposure to red tide can cause coughing, sneezing, and tearing eyes. People with asthma, emphysema, or any chronic lung disease may be more sensitive. Irritation may vary by beach and throughout the day. * ADDITIONAL DETAILS...Full forecast information- https://tidesandcurrents.noaa.gov/hab/gomx.html. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you experience uncomfortable symptoms from red tide, consider moving to an unaffected beach nearby. Find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory (Mote) daily beach conditions - https://visitbeaches.org/ and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status - http://myfwc.com/redtidestatus. RED TIDE HEALTH INFORMATION - Consult the Florida Department of Health - http://www.floridahealth.gov/environmental- health/aquatic-toxins/index.html or call the Poison Control Center: 1-800 222-1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products or services contained therein. RED TIDE INFORMATION SOURCES - Red tide forecasts are provided by the National Ocean Service with data provided by the FWC and MOTE. && $$ FLZ050-151-155-160-162-220730- /O.EXP.KTBW.RP.S.0035.000000T0000Z-201222T0600Z/ Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte- 120 AM EST Tue Dec 22 2020 ...HIGH RIP CURRENT RISK HAS EXPIRED... Rip currents risk has decreased and therefore headline is no longer in effect. $$
249 WHUS42 KTBW 220902 CFWTBW Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 402 AM EST Tue Dec 22 2020 FLZ165-230300- /O.CON.KTBW.BH.S.0001.000000T0000Z-201223T0300Z/ Coastal Lee- 402 AM EST Tue Dec 22 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Respiratory irritation associated with Red Tide possible in some coastal areas. * WHERE...Coastal Southern Lee County. * WHEN...Through 10 PM Tuesday. * IMPACTS...Exposure to red tide can cause coughing, sneezing, and tearing eyes. People with asthma, emphysema, or any chronic lung disease may be more sensitive. Irritation may vary by beach and throughout the day. * ADDITIONAL DETAILS...Full forecast information- https://tidesandcurrents.noaa.gov/hab/gomx.html. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you experience uncomfortable symptoms from red tide, consider moving to an unaffected beach nearby. Find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory (Mote) daily beach conditions - https://visitbeaches.org/ and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status - http://myfwc.com/redtidestatus. RED TIDE HEALTH INFORMATION - Consult the Florida Department of Health - http://www.floridahealth.gov/environmental- health/aquatic-toxins/index.html or call the Poison Control Center: 1-800 222-1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products or services contained therein. RED TIDE INFORMATION SOURCES - Red tide forecasts are provided by the National Ocean Service with data provided by the FWC and MOTE. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Dec 21, 12:17 PM EST, 5 minutes earlier.
Area forecast discussion, Dec 21, 12:17 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1217 PM EST Mon Dec 21 2020
.AVIATION...
21/18Z. VFR. Anticipate some CU/SC through early evening then CI
moves in late night and Tue...FEW-SCT. NW winds become N then NNE
AOB 12KT.
&&
.Prev Discussion... /issued 711 AM EST Mon Dec 21 2020/
DISCUSSION...
A cold front...currently from southwest to northeast...near the
Tampa Bay region...slowly pushes east as high pressure builds into
the western Gulf of Mexico today. This will usher in drier and
slightly cooler air on northwest flow. There may be brief periods
of low cloudiness but these gradually clear. Ahead of the front
low clouds prevail across the southeastern and southern counties
but these exit during the morning. Main concern will be along area
beaches where robust to strong winds with enhanced waves will
create a high risk of rip currents from Pinellas to Lee counties.
MARINE...
A front sweeping across the waters as high pressure builds in to
the west will keep robust to strong northwest to north winds in
place for the next 18 hours or so. A mixture of advisory and
caution headlines cover most of the marine waters. Winds begin to
veer and diminish Tue and continue until late in the week when a
cold front approaches from the west with increasing winds.
&&
.Preliminary Point Temps/PoPs...
TPA 51 71 51 75 / 0 0 0 0
FMY 51 73 53 78 / 0 0 0 0
GIF 49 70 50 76 / 0 0 0 0
SRQ 49 72 51 76 / 0 0 0 0
BKV 43 71 44 75 / 0 0 0 0
SPG 55 69 55 73 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Charlotte-
Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Gulf waters...None.
&&
AVIATION/DISCUSSION/MARINE...09/Rude
DECISION SUPPORT...42/NormanIn the hours before
Local storm report, Dec 21, 8:39 AM EST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
839 AM EST MON DEC 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND DMG 8 NNE PINE ISLAND 26.71N 82.06W
12/21/2020 LEE FL BROADCAST MEDIA
MEDIA REPORTED VIA SOCIAL MEDIA AN
OVERTURNED TRAILER CAUSING DAMAGE TO A HOME
AND TRUCK ON NW 32ND LANE IN CAPE CORAL. NO
INJURIES REPORTED. TIME ESTIMATED BY RADAR.
&&
DJNThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 8:27 PM EST | Special Marine Warning | TBW | 33 min | |
| Dec 20, 8:55 PM EST | Severe Thunderstorm Warning | TBW | Polk | 17 min |
| Dec 20, 9:13 PM EST | Special Weather Statement | TBW | Polk | 32 min |
Nearby
Beach Hazards Statements in Florida, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.